Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 442, NWS Jackson, MS

May 29, 2005Adams County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 29, 2005, 4:44 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2005, 4:44 PM CDT (21:44 UTC)
Expired
May 29, 2005, 5:45 PM CDT
In force
61 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Concordia Parish, LA, Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:45 AM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 29, 11:45 AM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT SUN MAY 29 2005

.DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP
TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE
CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM
ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA
SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE
AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE
PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS
ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND
CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING
GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM
WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE
OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG
THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO
SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS
WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A
JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE
TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS
AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A
SIGNIFICANT FLASH FLOOD RISK.

MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS
TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC
Hazardous weather outlook, May 29, 4:09 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SUN MAY 29 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302109-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
409 PM CDT SUN MAY 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING
AND AGAIN MEMORIAL DAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A RAYVILLE TO
CANTON TO DE KALB LINE. THE MAIN SEVERE WEATHER RISKS WILL BE
DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF
QUARTERS.

STORMS OVER NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI EARLY
THIS EVENING COULD STILL REACH SEVERE LIMITS...BUT THEY SHOULD
DIMINISH AFTER SUNSET.

A FRONTAL BOUNDARY WILL REMAIN OVER THE OUTLOOK AREA THROUGH
MEMORIAL DAY. ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK EASTWARD
ALONG THE BOUNDARY AND BRING ADDITIONAL WIDESPREAD THUNDERSTORM
ACTIVITY. THE AREA SOUTH OF THE FRONTAL BOUNDARY WILL CONTINUE TO
BE UNSTABLE...AND WINDS ALOFT WILL BE JUST STRONG ENOUGH TO
SUPPORT ISOLATED SEVERE THUNDERSTORMS. NORTH OF THE
BOUNDARY...INSTABILITY WILL NOT BE AS GREAT AND SEVERE STORMS ARE
NOT EXPECTED.

...FLOODING...
A VERY MOIST AIRMASS OVER THE OUTLOOK AREA WILL CONTRIBUTE TO
THUNDERSTORMS WITH VERY HEAVY RAIN TONIGHT AND MEMORIAL
DAY...WITH ANOTHER TWO TO THREE INCHES OF RAINFALL POSSIBLE OVER
THE ENTIRE AREA. PORTIONS OF THE OUTLOOK AREA HAVE ALREADY
RECEIVED SEVERAL INCHES OF RAINFALL...ESPECIALLY NORTHWEST OF A
JONESVILLE TO CANTON TO DEKALB LINE. ADDITIONAL HEAVY RAINFALL
THERE COULD LEAD TO MINOR FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT MAY BE NEEDED MEMORIAL DAY. PERSONNEL SHOULD
KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT HAZARDOUS
WEATHER IS NOT EXPECTED THROUGH SUNDAY JUNE 5TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 29, 3:39 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     8 S MENDENHALL          31.84N 89.87W
05/29/2005                   SIMPSON            MS   BROADCAST MEDIA

            NUMEROUS PINE TREES DOWN ACROSS HIGHWAY 13 ABOUT 8 MILES
            SOUTH OF MENDENHALL.

&&

WESTER
Local storm report, May 29, 3:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     15 S BROOKHAVEN         31.37N 90.45W
05/29/2005                   LINCOLN            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN THROUGHOUT THE SOUTHEASTERN
            PORTION OF LINCOLN COUNTY.

&&

WESTER
Special weather statement, May 29, 3:52 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SUN MAY 29 2005

ARZ074>075-LAZ007>009-MSZ018>019-025-034>037-040>045-047>052-054>058-
062>066-072>074-292200-
ASHLEY AR-CHICOT AR-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL
LA-ATTALA MS-BOLIVAR MS-CLARKE MS-COPIAH MS-COVINGTON MS-FORREST
MS-HINDS MS-HOLMES MS-HUMPHREYS MS-ISSAQUENA MS-JASPER MS-JEFFERSON
DAVIS MS-JONES MS-LAMAR MS-LAUDERDALE MS-LAWRENCE MS-LEAKE
MS-LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON
MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS-SMITH MS-SUNFLOWER
MS-WARREN MS-WASHINGTON MS-YAZOO MS-

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 348 FOR THE FOLLOWING AREAS

IN ARKANSAS THIS CANCELS 2 COUNTIES

IN SOUTHEAST ARKANSAS

ASHLEY                CHICOT

IN LOUISIANA THIS CANCELS 3 PARISHES

IN NORTHEAST LOUISIANA

EAST CARROLL          MOREHOUSE             WEST CARROLL

IN MISSISSIPPI THIS CANCELS 32 COUNTIES

IN CENTRAL MISSISSIPPI

ATTALA                COPIAH                HINDS
HOLMES                HUMPHREYS             LEAKE
MADISON               RANKIN                SCOTT
SIMPSON               SMITH                 YAZOO

IN EAST CENTRAL MISSISSIPPI

CLARKE                JASPER                LAUDERDALE
NESHOBA               NEWTON

IN NORTH CENTRAL MISSISSIPPI

LEFLORE

IN NORTHWEST MISSISSIPPI

BOLIVAR               SUNFLOWER             WASHINGTON

IN SOUTH CENTRAL MISSISSIPPI

JEFFERSON DAVIS       LAWRENCE              LINCOLN
MARION

IN SOUTHEAST MISSISSIPPI

COVINGTON             FORREST               JONES
LAMAR

IN WEST CENTRAL MISSISSIPPI

ISSAQUENA             SHARKEY               WARREN

ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT.
HOWEVER...THE FIRST LINE OF THUNDERSTORMS HAS STABILIZED
THE AIRMASS TO THE POINT THAT SEVERE WEATHER IS NOT EXPECTED
FOR AT LEAST THE NEXT FEW HOURS.

THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
CROSSETT...NORTH CROSSETT...HAMBURG...WEST CROSSETT...GREENWOOD...
BROOKHAVEN...ROLLING FORK...ANGUILLA...MAGEE...MENDENHALL...
KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
CARTHAGE...TAYLORSVILLE...RALEIGH...PRENTISS...BASSFIELD...
LAUREL...YAZOO CITY...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR...CONEHATTA...
VICKSBURG...LAKE PROVIDENCE...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...DERMOTT...LAKE VILLAGE...EUDORA...PHILADELPHIA...
PEARL RIVER...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
COLUMBIA...INDIANOLA...RULEVILLE...BELZONI...ISOLA...CLEVELAND...
BASTROP...MAYERSVILLE...MONTICELLO...NEW HEBRON...JACKSON...
GREENVILLE...WEST HATTIESBURG...LUMBERTON...PURVIS...COLLINS...
MOUNT OLIVE...HATTIESBURG...OAK GROVE...EPPS AND MERIDIAN.

LAZ015>016-023-025-MSZ053-059-061-300100-
FRANKLIN LA-MADISON LA-RICHLAND LA-TENSAS LA-
CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS-

SEVERE THUNDERSTORM WATCH NUMBER 348 REMAINS VALID UNTIL 8 PM CDT
FOR THE FOLLOWING AREAS

IN LOUISIANA THIS WATCH INCLUDES 4 PARISHES

IN NORTHEAST LOUISIANA

FRANKLIN              MADISON               RICHLAND
TENSAS

IN MISSISSIPPI THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHWEST MISSISSIPPI

CLAIBORNE             FRANKLIN              JEFFERSON

THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO...RAYVILLE...
DELHI...FAYETTE...PORT GIBSON...BUDE...ROXIE...MEADVILLE...
NEWELLTON...ST. JOSEPH AND WATERPROOF.

CRAVEN
Local storm report, May 29, 3:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     5 S PRENTISS            31.52N 89.87W
05/29/2005                   JEFFERSON DAVIS    MS   BROADCAST MEDIA

            NUMEROUS TREES AND POWER LINES REPORTED DOWN ABOUT 5
            MILES SOUTH OF PRENTISS. NUMEROUS TREES AND POWER LINES

            ALSO REPORTED DOWN ACROSS MUCH OF JEFFERSON DAVIS COUNTY.

&&

WESTER
Local storm report, May 29, 4:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/29/2005                   MADISON            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
            RIDGELAND.

&&

WESTER
Local storm report, May 29, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             HATTIESBURG             31.31N 89.31W
05/29/2005  1.75 INCH        FORREST            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN DOWNTOWN HATTIESBURG.

0145 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
05/29/2005                   MADISON            MS   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN ALL OVER THE CITY OF
            RIDGELAND.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:55 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren50 min
May 28, 10:48 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo42 min
May 29, 12:20 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren55 min
May 29, 12:33 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln42 min
May 29, 12:45 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion60 min
May 29, 1:03 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Rankin, Simpson, Smith57 min
May 29, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Madison79 min
May 29, 1:20 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones55 min
May 29, 1:27 PM CDTSevere Thunderstorm WarningJANYazoo33 min
May 29, 1:42 PM CDTSevere Thunderstorm WarningJANScott63 min
May 29, 2:05 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott55 min
May 29, 2:08 PM CDTSevere Thunderstorm WarningJANClarke, Jasper67 min
May 29, 2:14 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton61 min
May 29, 2:44 PM CDTFlash Flood WarningJANKemper, Neshoba3 hr
May 29, 4:12 PM CDTSevere Thunderstorm WarningJANAdams63 min
May 29, 5:17 PM CDTSevere Thunderstorm WarningJANFranklin58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.